ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Propagation of an isothermal shock in stellar envelopes

Bhatnagar, PL and Sachdev, PL (1966) Propagation of an isothermal shock in stellar envelopes. In: Il Nuovo Cimento - B, 44 (1). pp. 15-30.

[img] PDF
84.pdf - Published Version
Restricted to Registered users only

Download (708kB) | Request a copy
Official URL: http://www.springerlink.com/content/q335mtm6455628...


We have studied in this paper the propagation of an isothermal shock in the radiative envelopes of the Bosman-Crespin model for a hot star and Boury’s model for a giant star. A spherically symmetric disturbance is supposed to be originated at or outside the surface of the convective core. We have used Whitham’s rule to study the variation in the shock strength and the shock velocity after modifying it for inclusion of pressure, energy and flux of radiation. We find the shock increases in strength as it propagates through the envelopes of decreasing density, pressure and temperature. The velocity of the shock decreases for very weak initial shock strengths, for intermediate initial shock strength it first decreases and then increases, while for large initial shock strength, it always increases. This aspect of the problem throws some light on the stability of the models under consideration.

Item Type: Journal Article
Publication: Il Nuovo Cimento - B
Publisher: Italian Physical Society
Additional Information: Copyright of this article belongs to Italian Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 18 May 2010 05:35
Last Modified: 19 Sep 2010 06:06
URI: http://eprints.iisc.ac.in/id/eprint/27887

Actions (login required)

View Item View Item